Canonical Transform Method for Treating Strongly Anisotropy Magnets

J. F. Cooke, Per-Anker Lindgård

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    An infinite-order perturbation approach to the theory of magnetism in magnets with strong single-ion anisotropy is given. This approach is based on a canonical transformation of the system into one with a diagonal crystal field, an effective two-ion anisotropy, and reduced ground-state corrections. A matrix-element matching procedure is used to obtain an explicit expression for the spin-wave energy to second order. The consequences of this theory are illustrated by an application to a simple example with planar anisotropy and an external magnetic field. A detailed comparison between the results of this and the conventional approach is discussed. © 1977 The American Physical Society
    Original languageEnglish
    JournalPhysical Review B
    Volume16
    Issue number1
    Pages (from-to)408-418
    ISSN2469-9950
    DOIs
    Publication statusPublished - 1977

    Cite this